MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56150
Medical Device Problem Codes Material Integrity Problem (2978); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on analysis completed on 28-jun-2024.The returned device evaluation revealed a severed ultrasonic core.It was reported that this 135x50cm ekosonic endovascular device was selected for use in a bilateral deep vein thrombosis procedure.After placement of the catheter, it was noted that the catheter was forcefully pushed into the thrombus.Then a red w and white p alarm were observed.The catheter was left in place and the procedure was completed using the catheter as a standard infusion catheter.There were no patient complications.
 
Additional Manufacturer Narrative
Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, this 135x50cm ekosonic endovascular device was visually inspected.It was observed that the ultrasonic core (usc) cable was cut, and the infusion catheter (ic) was not returned.Additionally, it was found that the usc wire was severed at approximately 90cm from the luer barb, at the transition between the wire and ultrasonic treatment zone.The severed piece was not returned with the device.Functional testing of the complaint device was not possible because the ultrasonic core cable was cut.Analysis of the returned device noted that the reported alarms were likely the result of the broken usc wire; however, the alarms could not be confirmed.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X50CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19705684
Report Number2124215-2024-42291
Device Sequence Number7991629
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2026
Device Model Number500-56150
Device Catalogue Number500-56150
Device Lot Number8035398601
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Initial Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age44 YR
Patient SexFemale
Patient RaceWhite